RefDoc
Haut

Faire une nouvelle recherche
Make a new search
Lancer la recherche


Titre du document / Document title

Profound hearing loss associated with hydrocodone/acetaminophen abuse

Auteur(s) / Author(s)

FRIEDMAN R. A. ; HOUSE J. W. ; LUXFORD W. M. ; GHERINI S. ; MILLS D. ;

Résumé / Abstract

Objectives: To describe profound hearing loss associated with hydrocodone overuse and the successful rehabilitation of these patients with cochlear implantation. Study Design: Retrospective review. Setting: A tertiary otologic referral center. Patients: Twelve patients with rapidly progressive hearing loss and a concurrent history of hydrocodone overuse. Interventions: Comprehensive medical histories, physical findings, audiometric tests, and, in those patients undergoing cochlear implantation, postimplantation performance data were reviewed. Main Outcome Measures: Clinical characteristics of hydrocodone-related hearing loss and open set word and sentence performance in those patients undergoing cochlear implantation. Results: Hydrocodone overuse was associated with rapidly progressive sensorineural hearing loss in 12 patients. In four patients the initial presentation was unilateral, and two of the patients experienced vestibular symptoms. None of the 12 patients experienced improved thresholds after high-dose prednisone. Seven of the eight patients undergoing cochlear implantation have demonstrated early success with their devices. Conclusions: Hydrocodone is frequently prescribed in combination with acetaminophen for the relief of pain and has a side effects profile similar to other medications in its class. Although not described previously, overuse or abuse can be associated with a rapidly progressive sensorineural hearing loss. These patients can be successfully rehabilitated with cochlear implantation.

Revue / Journal Title

The American journal of otology    ISSN  0192-9763   CODEN AJOTBN 

Source / Source

2000, vol. 21, no2, pp. 188-191 (5 ref.)

Langue / Language

Anglais

Editeur / Publisher

Lippincott, Hagerstown, MD, ETATS-UNIS  (1979-2000) (Revue)

Mots-clés anglais / English Keywords

Auditory disorder

;

Abuse

;

Toxicity

;

Secondary effect

;

Hydrocodone

;

Antitussive agent

;

Paracetamol

;

Analgesic

;

Combined treatment

;

Hearing loss

;

Exploration

;

Human

;

Chemotherapy

;

ENT disease

;

Ear disease

;

Mots-clés français / French Keywords

Trouble audition

;

Abus

;

Toxicité

;

Effet secondaire

;

Hydrocodone

;

Antitussif

;

Paracétamol

;

Analgésique

;

Traitement associé

;

Surdité

;

Exploration

;

Homme

;

Chimiothérapie

;

ORL pathologie

;

Oreille pathologie

;

Mots-clés espagnols / Spanish Keywords

Trastorno auditivo

;

Abuso

;

Toxicidad

;

Efecto secundario

;

Hidrocodona

;

Antitusivo

;

Paracetamol

;

Analgésico

;

Tratamiento asociado

;

Sordera

;

Exploración

;

Hombre

;

Quimioterapia

;

ORL patología

;

Oido patología

;

Localisation / Location

INIST-CNRS, Cote INIST : 19669, 35400008222714.0060

Nº notice refdoc (ud4) : 1320053



Faire une nouvelle recherche
Make a new search
Lancer la recherche
Bas